Designs, Codes and Cryptography

, Volume 69, Issue 2, pp 161–180 | Cite as

Additive semisimple multivariable codes over \({\mathbb{F}_4}\)

  • E. Martínez-Moro
  • A. Piñera-NicolásEmail author
  • I. F. Rúa


The structure of additive multivariable codes over \({\mathbb{F}_4}\) (the Galois field with 4 elements) is presented. The semisimple case (i.e., when the defining polynomials of the code have no repeated roots) is specifically addressed. These codes extend in a natural way the abelian codes, of which additive cyclic codes of odd length are a particular case. Duality of these codes is also studied.


Additive multivariable codes Abelian codes Quantum codes Duality 

Mathematics Subject Classification (2000)

11T61 94B99 81P70 13M10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berman S.D.: On the theory of group codes. Cybernetics 3(1), 25–31 (1969)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Calderbank A., Rains E., Shor P., Sloane N.: Quantum error correction via codes over GF(4). IEEE Trans. Inf. Theory 44, 1369–1387 (1998)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Charpin P.: Une généralisation de la construction de Berman des codes de Reed et Muller p-aires. Commun. Algebra 16(11), 2231–2246 (1988)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Cox D., Little J., O’Shea D.: Ideals, Varieties, and Algorithms. Springer, New York (2007)zbMATHCrossRefGoogle Scholar
  5. 5.
    Dey B., Rajan B.: \({\mathbb{F}_q}\) -linear cyclic codes over \({\mathbb{F}_q^m}\) . Des. Codes Cryptogr. 34, 89–116 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Grassl M.: Bounds on the minimum distance of linear codes and quantum codes. http://www.codetables.d. Accessed 2012.
  7. 7.
    Huffman W.C.: Additive cyclic codes over \({\mathbb{F}_4}\) . Adv. Math. Commun. 1(4), 427–459 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Huffman W.C.: Additive cyclic codes over \({\mathbb{F}_4}\) . Adv. Math. Commun. 2(3), 309–343 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Martínez-Moro E., Rúa I.F.: Multivariable codes over finite chain rings: serial codes. SIAM J. Discret. Math. 20(4), 947–959 (2006)zbMATHCrossRefGoogle Scholar
  10. 10.
    Martínez-Moro E., Rúa I.F.: On repeated-root multivariable codes over a finite chain ring. Des. Codes Cryptogr. 45, 219–227 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Peterson W.W., Weldon J.E.J.: Error-Correcting Codes, 2nd edn. MIT Press, Cambridge, MA (1972).Google Scholar
  12. 12.
    Poli A.: Important algebraic calculations for n-variables polynomial codes. Discret. Math. 56(2–3), 255–263 (1985)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Poli A., Huguet L.: Error Correcting Codes. Prentice Hall International, Hemel Hempstead (1992).Google Scholar
  14. 14.
    Shor P.: Scheme for reducing decoherence in quantum memory. Phys. Rev. A 52 (1995).Google Scholar
  15. 15.
    Steane A.: Simple quantum error correcting codes. Phys. Rev. Lett. 77, 793–797 (1996)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Stein W.A., et al.: Sage Mathematics Software (Version 4.7.2). The Sage Development Team (2011). Accessed 2012.

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  • E. Martínez-Moro
    • 1
  • A. Piñera-Nicolás
    • 1
    Email author
  • I. F. Rúa
    • 2
  1. 1.Institute of Mathematics (IMUVa) and Applied Mathematics DepartmentUniversidad de ValladolidValladolidSpain
  2. 2.Departamento de MatemáticasUniversidad de OviedoOviedoSpain

Personalised recommendations